• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Mirtazapine is nasty.....

S

shergar

Member
Joined
Oct 15, 2019
Messages
12
Location
england
hi everyone

i have been on mirtazapine 45mg now for 3 years and enough is enough.

i know you have heard it all before but i am so fat now and thats making me more depressed than the reason i went on it in the first place.

my appetite has been massive ever since starting this drug and it has never been the same, i eat a very very low calorie diet and still gain massive amounts of weight.

can this weight be lost when i eventually come of this drug? or is it a permanent thing now that can not be reversed?

the weight isnt the only issue i am fed up with now i am sick to death of being groggy and sleepy all day long, 3 years of feeling like this has took its toll. i will never be able to return to work if i feel like this forever.

i no longer feel like this medication is needed anymore. my life is in a much better place than it was 3 years ago yet my doctor is reluctant to reduce it let alone withdraw it.

i tried a few months ago just dropping it myself and go cold turkey but wow what a mistake that was it was living hell.
i had never suffered with sleep problems in my life but when i dropped this within days i had chronic insomnia, i didnt sleep for 6 days straight on top of being dizzy all day and itching my skin none stop i decided to jump straight back on it as i couldnt cope any longer.

after reading up on the internet after this i became aware how stupid i had been. Now from everything i have read up on it seems this is one of the worst drugs in the world to come off, why on earth did my doctor not tell me how bad it would be and how much weight i would gain from it.

im so angry right now i was never made aware of any of the side affects and how long the weaning off process would take (not that thats gonna happen anytime soon)

so any thoughts or replies or advice or personal experiences would be most welcome especially regarding weight loss during or after coming off this horrible nasty drug.

best wishes

sam
 
Topcat

Topcat

Well-known member
Joined
Jan 8, 2018
Messages
3,852
I was only on it for a month and put on half a stone, so I can imagine what 3 years is like! It's always best to reduce your meds gradually even when you're keen to come off ASAP. There may be a way of using another med to help you come off. Trazodone is a similar one as far as sedation goes, but less issues with weight gain. No idea if you can switch or combine them though. You really need to discuss coming off the mirt with your doctor so they can (hopefully) help you with a plan and keep an eye on any withdrawal effects. Good luck x
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,164
Hi Sam. There is hope. Because we all react differently to drugs. I was 18 stone after 18 months of zyprexa and mirtazapine. I was 30 years and previously been painfully underweight.
My strategy was and is still the same. Restrict calories. Eat as much as I want of vegetables whenever I get any hunger. My weight is in the normal range now. Been that way for years. I enjoy my food.
I haven't met anyone who takes meds who hasn't gained weight if they eat the same as they did before they were prescribed.
 
F

Freckles1968

Well-known member
Joined
Aug 17, 2019
Messages
110
Location
Norwich
I’ve put on a bit of weight while on mirtazipine, but I lost 2 stone while taking it last year. I’ve put some of it back on but that’s cos I’m eating to many snacks. If I cut them out I would lose the weight again. Point being you can lose weight on mirtazipine if you’re dedicated to counting calories. Freckles xx
 
S

shergar

Member
Joined
Oct 15, 2019
Messages
12
Location
england
thank you all for the replies, at 30 years of age i do not want to be on this drug or look like i do anymore. i was in great shape before the doctors put me on this it is nasty turned me into fat zombie.
i too hope with extreme calorie counting i can shift some of the weight or at least stop anymore from going on.
i am scared this might not be able to reverse even years of being off the drug ive heard horror stories about it. wish i could turn back the clock big time
i thank you all kindly for replying

sam
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,164
Don't forget to stuff your face on veggies.
 
S

shergar

Member
Joined
Oct 15, 2019
Messages
12
Location
england
what veggies do you find helpful? and cooked or raw?
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,164
I like everything except parsnip. Experiment. Also like lentils, brown rice and wholemeal bread.
It's ironic but when I was fat I wasn't eating enough. Theres no need to go hungry.
 
S

shergar

Member
Joined
Oct 15, 2019
Messages
12
Location
england
Thanks, veggies are great but too many and even them calories can add up.
 
S

shergar

Member
Joined
Oct 15, 2019
Messages
12
Location
england
Your right just me being stupid because of all this weight I’ve put on sorry
 
Top